Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 22, NWS Miami, FL

April 15, 2016Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Apr 15, 2016, 6:56 PM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 15, 2016, 6:56 PM EDT (22:56 UTC)
Expired
Apr 15, 2016, 7:45 PM EDT
In force
49 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Tornado
Possible
Hail
1.75 in
Wind
60.0 mph

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 38 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 3:14 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.9 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2016-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 785 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2016-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
785 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

915 
WUUS52 KMFL 152256
SVRMFL
FLC011-086-099-152345-
/O.NEW.KMFL.SV.W.0022.160415T2256Z-160415T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
656 PM EDT FRI APR 15 2016

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BROWARD COUNTY IN SOUTHEASTERN FLORIDA...
  SOUTHERN PALM BEACH COUNTY IN SOUTHEASTERN FLORIDA...
  NORTHEASTERN MIAMI-DADE COUNTY IN SOUTHEASTERN FLORIDA...

* UNTIL 745 PM EDT

* AT 655 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM ...AND ARE NEARLY STATIONARY.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT WIND
           AND HAIL DAMAGE TO ROOFS...SIDING...WINDOWS...AND
           VEHICLES.

* LOCATIONS IMPACTED INCLUDE...
  MIAMI...HIALEAH...FORT LAUDERDALE...PEMBROKE PINES AND HOLLYWOOD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL UP TO GOLF BALL
SIZE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!

&&

LAT...LON 2587 8014 2589 8015 2588 8016 2585 8013
      2587 8017 2585 8015 2584 8018 2581 8015
      2577 8013 2581 8019 2576 8013 2576 8019
      2574 8015 2577 8068 2644 8079 2651 8005
TIME...MOT...LOC 2255Z 346DEG 4KT 2641 8023 2597 8028 2589 8055 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

ALM
3 follow-up statements
542 
WUUS52 KMFL 152301 CCA
SVRMFL
FLC011-086-099-152345-
/O.COR.KMFL.SV.W.0022.160415T2256Z-160415T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
701 PM EDT FRI APR 15 2016

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BROWARD COUNTY IN SOUTHEASTERN FLORIDA...
  SOUTHERN PALM BEACH COUNTY IN SOUTHEASTERN FLORIDA...
  NORTHEASTERN MIAMI-DADE COUNTY IN SOUTHEASTERN FLORIDA...

* UNTIL 745 PM EDT

* AT 659 PM EDT...NUMEROUS SEVERE THUNDERSTORMS WERE LOCATED ACROSS
  SOUTHEASTERN PALM BEACH COUNTY THROUGH BROWARD COUNTY AND NORTHERN
  MIAMI-DADE COUNTY...AND ARE NEARLY STATIONARY.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...PUBLIC. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MIAMI...HIALEAH...FORT LAUDERDALE...PEMBROKE PINES AND HOLLYWOOD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL UP TO GOLF BALL
SIZE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!

&&

LAT...LON 2587 8014 2589 8015 2588 8016 2585 8013
      2587 8017 2585 8015 2584 8018 2581 8015
      2577 8013 2581 8019 2576 8013 2576 8019
      2574 8015 2577 8068 2644 8079 2651 8005
TIME...MOT...LOC 2255Z 346DEG 4KT 2641 8023 2597 8028 2589 8055 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

ALM
092 
WWUS52 KMFL 152332
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
732 PM EDT FRI APR 15 2016

FLC099-152341-
/O.CAN.KMFL.SV.W.0022.000000T0000Z-160415T2345Z/
PALM BEACH FL-
732 PM EDT FRI APR 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PALM BEACH COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN FLORIDA.

LAT...LON 2587 8014 2589 8015 2588 8016 2585 8013
      2587 8017 2585 8015 2584 8018 2581 8015
      2577 8013 2581 8019 2576 8013 2576 8019
      2574 8015 2577 8068 2580 8068 2596 8062
      2630 8008
TIME...MOT...LOC 2331Z 266DEG 23KT 2611 8010 2596 8016 2579 8043 

$$

FLC011-086-152345-
/O.CON.KMFL.SV.W.0022.000000T0000Z-160415T2345Z/
BROWARD FL-MIAMI-DADE FL-
732 PM EDT FRI APR 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHEASTERN BROWARD AND NORTHEASTERN MIAMI-DADE COUNTIES...

AT 731 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ...MOVING EAST AT 25 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...PUBLIC. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT WIND
         AND HAIL DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES.

LOCATIONS IMPACTED INCLUDE...
MIAMI...HIALEAH...FORT LAUDERDALE...PEMBROKE PINES AND HOLLYWOOD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2587 8014 2589 8015 2588 8016 2585 8013
      2587 8017 2585 8015 2584 8018 2581 8015
      2577 8013 2581 8019 2576 8013 2576 8019
      2574 8015 2577 8068 2580 8068 2596 8062
      2630 8008
TIME...MOT...LOC 2331Z 266DEG 23KT 2611 8010 2596 8016 2579 8043 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

ALM
568 
WWUS52 KMFL 152343
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
743 PM EDT FRI APR 15 2016

FLC011-086-152352-
/O.EXP.KMFL.SV.W.0022.000000T0000Z-160415T2345Z/
BROWARD FL-MIAMI-DADE FL-
743 PM EDT FRI APR 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BROWARD AND
NORTHEASTERN MIAMI-DADE COUNTIES WILL EXPIRE AT 745 PM EDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN FLORIDA.

LAT...LON 2587 8014 2589 8015 2588 8016 2585 8013
      2587 8017 2585 8015 2584 8018 2581 8015
      2577 8013 2581 8019 2576 8013 2576 8019
      2574 8015 2577 8068 2580 8068 2596 8062
      2630 8008
TIME...MOT...LOC 2340Z 346DEG 4KT 2611 8010 2596 8016 2579 8043 

$$

ALM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 4:47 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Apr 15, 4:47 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
447 PM EDT FRI APR 15 2016

...SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF SOUTH
FLORIDA AND ADJACENT NEAR SHORE WATERS THROUGH 02Z THIS EVENING...

.DISCUSSION...

SYNOPTIC FEATURES ACROSS THE FLORIDA PENINSULA INCLUDE A
STATIONARY FRONT ACROSS CENTRAL FLORIDA...A SURFACE LOW OFF THE
CENTRAL FLORIDA ATLANTIC COAST WITH A MIDDLE TO UPPER LEVEL
TROUGH BUILDING INTO THE EASTERN GULF AND SOUTHEASTERN STATES.
THE 12Z SOUNDING INDICATED 500 HPA TEMPERATURES NEAR THE
CLIMATOLOGICALLY COLDEST FOR THIS TIME OF YEAR. THE COLDER MID
LEVEL TEMPERATURES AND THE UPPER LEVEL CONDITIONS ARE FAVORABLE
FOR POSSIBLE SEVERE WEATHER THIS AFTERNOON AND EVENING. THE MORE
FAVORABLE AREAS WILL BE THE LAKE REGION AND NORTHEASTERN
PENINSULA...BUT WITH OUTFLOW BOUNDARIES OTHER AREAS COULD BE
AFFECTED AS WELL. THE MAIN EXPECTED THREATS WILL BE WINDS TO NEAR
OR UP TO 60 MPH AND MODERATE TO LARGE SIZED HAIL POSSIBLE. A
SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF SOUTH FLORIDA
AND ADJACENT NEAR SHORE WATERS THROUGH 02Z THIS EVENING.

FORECAST FOR TONIGHT THROUGH SATURDAY...LATEST GUIDANCE INDICATES
THAT THE BOUNDARY ACROSS CENTRAL FLORIDA AND ASSOCIATED DEEPER
LAYERED MOISTURE WILL SAG SOUTHWARD TONIGHT INTO SATURDAY WITH A
CHANCE OF SHOWERS AND THUNDERSTORMS LINGERING ACROSS THE REGION
TONIGHT INTO SATURDAY. THUNDERSTORMS WERE INCLUDED IN THE FORECAST
OVER NIGHT. THE UPPER LEVEL TROUGH IS FORECAST TO CONTINUE TO
EXERT ITS INFLUENCE ACROSS THE SOUTHEAST AND THE FLORIDA PENINSULA
TONIGHT. THAT COMBINED WITH THE BOUNDARY MOVING SLOWLY SOUTHWARD
AND LINGERING OUTFLOW BOUNDARIES FROM THIS EVENINGS CONVECTION
SHOULD CONTRIBUTE TO POSSIBLE THUNDERSTORMS OVER NIGHT INTO
SATURDAY MORNING. BY SATURDAY AFTERNOON THE UPPER LEVEL LOW IS
FORECAST TO BE OFF THE SOUTHEASTERN COAST BUT MID LEVEL
TEMPERATURES WILL STILL BE SUFFICIENTLY COLD ENOUGH TO SUPPORT
ACTIVE CONVECTION/THUNDERSTORMS...ESPECIALLY WITH THE BOUNDARY
CONTINUING SOUTHWARD WITH LOW LEVEL AND SURFACE CONVERGENCE ACROSS
SOUTH FLORIDA AND ADJACENT ATLANTIC WATERS.

FORECAST FOR SUNDAY INTO EARLY NEXT WEEK...GUIDANCE INDICATES THAT
A CLEARING TREND IS EXPECTED LATE SATURDAY NIGHT AND SUNDAY AS
THE BOUNDARY BECOMES DIFFUSE AND CONTINUES TO DRIFT
SOUTHWARD...BUT A FEW SHOWERS WILL BE POSSIBLE WITH NO
THUNDERSTORMS FORECAST. SURFACE HIGH PRESSURE IS FORECAST TO BUILD
INTO THE EASTERN CONUS BY MONDAY AND FINALLY DRIVE THE BOUNDARY
SOUTHWARD OF THE REGION. HIGH PRESSURE AND FAIR WEATHER IS
FORECAST MONDAY THROUGH MID-WEEK.

&&

.MARINE...

TONIGHT INTO SATURDAY LIGHT AND SOMEWHAT VARIABLE WINDS ARE
EXPECTED ACROSS THE REGIONAL WATERS AS THE FRONTAL BOUNDARY ACROSS
CENTRAL FLORIDA SAGS SOUTHWARD. HOWEVER THE ATLANTIC AND GULF
STREAM SEAS WILL INCREASE TONIGHT INTO SATURDAY AS A SMALL LONG
PERIOD NORTHEAST SWELL ENTERS THE ATLANTIC WATERS EAST OF PALM
BEACH COUNTY. HAZARDOUS SEAS ARE FORECAST ACROSS THE ATLANTIC AND
GULF STREAM WATERS LATE SATURDAY INTO SUNDAY AS THE SWELL SLOWLY
INCREASES AND NORTHEASTERLY WINDS INCREASE ACROSS THE ATLANTIC
WATERS...MAINLY TO THE EAST OF PALM BEACH COUNTY...WITH A SMALL
CRAFT ADVISORY LIKELY TO BE ISSUED ON SATURDAY. WINDS AND SEAS
WILL CONTINUE INCREASE ACROSS THE REGIONAL WATERS THROUGH THE
WEEEKEND. LATEST MARINE GUIDANCE INDICATES HAZARDOUS SEAS MAINLY
ACROSS THE ATLANTIC AND GULF STREAM WATERS THROUGH THE EARLY PART
OF NEXT WEEK. IN ADDITION THE LONG PERIOD SWELL COULD CONTINUE
THROUGH THE WEEKEND INTO EARLY NEXT WEEK...AND AT SOME POINT WILL
HAVE TO CONSIDER IF THERE IS ANY POTENTIAL FOR COASTAL FLOODING
ALTHOUGH IT WOULD LIKELY BE FOR PALM BEACH COUNTY COASTAL ZONE.
WILL HAVE TO SEE HOW CONSISTENT THE GUIDANCE REMAINS WITH THIS
FORECAST SWELL EVENT BUT BUOYS OFF THE CENTRAL FLORIDA ATLANTIC
COAST ARE ALREADY INDICATING THE SWELL IS UNDERWAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  68  83  69  79 /  50  60  50  30
FORT LAUDERDALE  71  84  70  79 /  40  60  50  30
MIAMI            71  86  70  80 /  30  60  50  30
NAPLES           69  86  67  84 /  40  60  20  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

SHORT TERM...60/BD
LONG TERM....60/BD
Hazardous weather outlook, Apr 15, 6:37 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
637 PM EDT FRI APR 15 2016

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
161045-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-
DADE-FAR SOUTH MIAMI-DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
637 PM EDT FRI APR 15 2016

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS SOUTH FLORIDA THROUGH THE EVENING HOURS. THERE
WILL BE THE POTENTIAL FOR STRONG TO SEVERE STORMS. THE STRONGEST
STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO POSSIBLE WITH
ANY THUNDERSTORM.

TORNADOES: THERE IS A SLIGHT RISK OF TORNADOES WITH THE
OCCURRENCE OF SHOWERS AND THUNDERSTORMS.

WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS WITH THE
OCCURRENCE OF SHOWERS AND THUNDERSTORMS.

WIND:  SOME THUNDERSTORMS MAY PRODUCE DAMAGING WIND GUSTS IN EXCESS
OF 60 MPH.

HAIL:  THE STRONGEST STORMS TODAY MAY PRODUCE HAIL UP TO GOLFBALL
SIZE.

FLOODING: WITH THE HEAVIEST SHOWERS AND WITH THUNDERSTORMS THERE
IS A CHANCE OF URBAN TYPE FLOODING

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY AFTERNOON AND EVENING.
THE MAIN THREATS FROM THESE STORMS WILL BE: STRONG WIND,
LIGHTNING, AND SMALL HAIL.

THE WIND AND SWELLS WILL INCREASE ACROSS THE ATLANTIC WATERS, LEADING
TO SMALL CRAFT ADVISORY CONDITIONS ACROSS THE ATLANTIC WATERS FOR
SATURDAY NIGHT THROUGH TUESDAY. IN ADDITION, THE RISK OF RIP
CURRENTS WILL INCREASE BEGINNING SATURDAY NIGHT THROUGH THE MIDDLE
OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION: INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT
HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Local storm report, Apr 15, 6:35 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
635 PM EDT FRI APR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             2 N DELRAY BEACH        26.49N  80.09W
04/15/2016  E0.50 INCH       PALM BEACH         FL   TRAINED SPOTTER

            REPORTED AT CONGRESS AVENUE AND SUMMIT DRIVE

&&

EVENT NUMBER MFL1600259

KELLY
Local storm report, Apr 15, 6:37 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
637 PM EDT FRI APR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HAIL             1 SW OCEAN RIDGE        26.51N  80.06W
04/15/2016  E0.88 INCH       PALM BEACH         FL   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED AT WOOLBRIGHT ROAD AND
            SEACREST BLVD

&&

EVENT NUMBER MFL1600260

KELLY
Local storm report, Apr 15, 6:41 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
641 PM EDT FRI APR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             5 W DELRAY BEACH        26.47N  80.16W
04/15/2016  E1.25 INCH       PALM BEACH         FL   TRAINED SPOTTER

            A TRAINED SPOTTER CALLED TO REPORT HALF DOLLAR SIZE
            HAIL IN WEST DELRAY BEACH AT 625PM

&&

EVENT NUMBER MFL1600261

KELLY
Special weather statement, Apr 15, 6:43 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
643 PM EDT FRI APR 15 2016

FLZ066>068-070>075-168-172-173-152345-
MAINLAND MONROE FL-COASTAL MIAMI DADE COUNTY FL-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE COUNTY FL-
INLAND BROWARD COUNTY FL-INLAND COLLIER COUNTY FL-
METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
INLAND PALM BEACH COUNTY FL-HENDRY FL-COASTAL PALM BEACH COUNTY FL-
METRO PALM BEACH COUNTY FL-
643 PM EDT FRI APR 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR UP TO 55 MPH AND UP TO NICKEL
SIZED HAIL FOR BROWARD...SOUTHERN PALM BEACH...EAST CENTRAL
COLLIER...MIAMI-DADE...SOUTHEASTERN HENDRY AND NORTHEASTERN MAINLAND
MONROE COUNTIES UNTIL 745 PM EDT...

* AT 643 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
  THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF LION
  COUNTRY SAFARI PARK TO NEAR LANTANA...AND MOVING NORTHEAST AT 95
  MPH.

* THE PRIMARY IMPACTS WILL BE UP TO NICKEL SIZED HAIL AND GUSTY
  WINDS OF UP TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND
  BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER
  IN A SAFE BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  MIAMI...HIALEAH...FORT LAUDERDALE...PEMBROKE PINES...HOLLYWOOD...
  MIRAMAR...CORAL SPRINGS...POMPANO BEACH...DAVIE...MIAMI BEACH...
  PLANTATION...SUNRISE...BOCA RATON...DEERFIELD BEACH...BOYNTON BEACH...
  DELRAY BEACH...HOMESTEAD...TAMARAC...WELLINGTON AND MARGATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHERN...SOUTHEASTERN AND SOUTHWESTERN FLORIDA.

LAT...LON 2583 8004 2564 8008 2560 8013 2553 8009
      2548 8011 2546 8084 2651 8096 2664 8004
TIME...MOT...LOC 2243Z 204DEG 80KT 2669 8046 2661 7999

ALM
Local storm report, Apr 15, 6:48 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
648 PM EDT FRI APR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             3 WSW BOYNTON BEACH     26.52N  80.15W
04/15/2016  E1.75 INCH       PALM BEACH         FL   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED VIA TWITTER GOLF BALL SIZE
            HAIL IN WEST BOYNTON BEACH AT 620PM

&&

EVENT NUMBER MFL1600262

KELLY
Local storm report, Apr 15, 6:56 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
656 PM EDT FRI APR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     MARINE TSTM WIND 1 SE SOUTH PALM BEACH   26.61N  80.03W
04/15/2016  M49 MPH          PALM BEACH         FL   MESONET

            A WIND GUST OF 49 MPH WAS RECORDED AT THE MESONET
            COASTAL-MARINE AUTOMATED SYSTEM AT STATION LKWF1 IN LAKE
            WORTH AT 554PM

&&

EVENT NUMBER MFL1600263

KELLY

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 8:00 PM EDTSpecial Marine WarningMFL45 min
Apr 14, 8:15 PM EDTSpecial Weather StatementMFLHendry45 min
Apr 14, 8:52 PM EDTSpecial Marine WarningMFL38 min
Apr 14, 9:28 PM EDTSpecial Marine WarningMFL32 min
Apr 15, 4:28 PM EDTSpecial Marine WarningMFL47 min
Apr 15, 4:36 PM EDTSpecial Weather StatementMFLPalm Beach54 min
Apr 15, 4:51 PM EDTSpecial Marine WarningMFL24 min
Apr 15, 4:51 PM EDTSpecial Weather StatementMFLMartin39 min
Apr 15, 4:56 PM EDTSpecial Weather StatementMFLHendry49 min
Apr 15, 5:01 PM EDTSevere Thunderstorm WarningMFLPalm Beach29 min
Apr 15, 5:06 PM EDTSpecial Marine WarningMFL54 min
Apr 15, 5:23 PM EDTSevere Thunderstorm WarningMFLPalm Beach37 min
Apr 15, 5:48 PM EDTSpecial Weather StatementMFLBroward57 min
Apr 15, 5:54 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach66 min
Apr 15, 5:57 PM EDTSpecial Marine WarningMFL2 hr
Apr 15, 6:12 PM EDTAreal Flood AdvisoryMFLPalm Beach2 hr
Apr 15, 6:43 PM EDTSpecial Weather StatementMFLBroward, Miami-Dade62 min
Apr 15, 7:11 PM EDTSpecial Marine WarningMFL2 hr
Apr 15, 7:23 PM EDTAreal Flood AdvisoryMFLBroward112 min
Apr 15, 7:45 PM EDTSpecial Weather StatementMFLMiami-Dade60 min
Apr 15, 7:51 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade114 min
Apr 15, 7:59 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade46 min

Nearby

Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.